A Mathematical Model of Parametric Tooth Profiles for Spur Gears

[+] Author and Article Information
H. L. Chang, Y. C. Tsai

Department of Mechanical Engineering, National Sun Yat-Sen University, Kaohsiung, Taiwan 80424 R.O.C.

J. Mech. Des 114(1), 8-16 (Mar 01, 1992) (9 pages) doi:10.1115/1.2916931 History: Received October 01, 1990; Online June 02, 2008


A general mathematical model for describing the geometries and geometric properties of conjugate tooth profiles is presented. Three kinematic parameters and a first order differential equation are introduced to characterize this model. The condition for determining the cusp of tooth profiles is also presented. Using this model, two types of tooth fillets with their minimum radii of curvatures generated by the rack cutter and pinion cutter are described. The peculiar application of this model is that the investigated tooth profiles can be parameterized by specifying one of the three kinematic parameters as a parametric function. It is believed that the parameterization may provide a logical method for gear design.

Copyright © 1992 by The American Society of Mechanical Engineers
Topics: Gears , Spur gears
Your Session has timed out. Please sign back in to continue.






Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In